|Regimens Not Working will Resistance Testing Help!
Sep 18, 2000
My boyfriend currently has a Viral Load of 200,000 and a T-cell count of 16. He's been on every medicine, from sustiva, to crixivan, zerit, combivir, you name it he's been on it according to his doctor. But he always gets sick and his doctor ends up taking him off of them. Currently he is on a Agenerase, I believe this is a new medication. He is also on Ziagen and I can't remember what else. He has been suffering with MAC for the past couple of years. At this time the doctor thinks he may be close to the end. My questions. 1. Do you know anything about the drug Agenerase and it effects. 2. The doctor has talked about resistance testing do you think it could be helpful for her at this point. Thank you, and I hope you will be able to give me some insight.
| Response from Dr. Holodniy
1. Agenerase (amprenavir) is a newly approved protease inhibitor. Most of the side effects are related to gastrointestinal symptoms. As a single PI, it can be hard to comply with because of the number of capsules one has to take per day. The number of agenerase capsules can be reduced if combined with ritonavir. This also appears to reduce the side effects. Given his drug history, I would definitely get a resistance test. He may be able to go back to some older meds that had been stopped previously because of the thought that he was resistant to them.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.